Missouri, 2005Flash Flood in Missouri, July 19, 2005
July 19, 2005 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 12:30 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 19, 12:30 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT TUE JUL 19 2005
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS COLD FRONT LOSING ITS IDENTITY AS IT
BISECTS THE PAH FA THIS AFTERNOON. LATEST RADAR LOOP AND LDS
INDICATED TSRAS STARTING TO FIRE OVER SE SECTIONS OF THE FA IN
ADDITION TO SEMO AND NE AR. TEMPS WERE ALREADY IN THE MID 80S WITH
ISODROSOTHERMS IN THE MID 70S. THIS SHOULD YIELD HEAT INDICIES
AROUND A HUNDRED THIS AFTERNOON.
THERE ARE SOME MINOR DISCREPANCIES WITH 12Z TUE MODEL RUNS WHERE
PRECIP IS CONCERNED. HOWEVER...WILL OPT TO KEEP A SLGT CHC THIS
EVENING TO ACCOUNT FOR ANY ONGOING PRECIP THIS AFTERNOON. THEN DRY
THINGS OUT AFTER MDNGT. WED WILL KEEP AM DRY WITH A SLGT TO CHC IN
THE AFTN. VERY LOW CONFIDENCE IN ADEQUATE COVERAGE WED TO JUSTIFY
CURRENT POP. ALSO TEMPS ALOFT (700 MB) WARMING FROM AROUND 9C TODAY
TO 11 TO 13C THU DEPENDING ON WHAT MODEL YOU CHOOSE. THIS WILL
SIGNIFICANTLY HINDER ANY DEVELOPMENT FOR THAT TIME FRAME. HOWEVER
MODELS ARE HINTING AT AN MCS THUR NGT WITH THE GFS GENERATING
AFTERNOON PRECIP AS WELL. THUS...WILL NOT PULL AT THIS TIME BUT WILL
TRIM BACK IN ORDER TO PAVE THE WAY FOR PULLING IF SUCCESSIVE MODEL
RUNS WILL ALLOW IT FOR THU AND THU NGT. 700 MB TEMPS SUGGEST A DRY
DAY FRIDAY AND WILL FOLLOW TREND. WILL LEAVE THE REMAINDER OF THE
FORECAST DRY FROM FRIDAY ON.
THE MAIN CONCERN IN THE UPCOMING PACKAGE WILL BE AFTERNOON HIGHS.
TODAY WE WILL FLIRT WITH HEAT INDICIES NEAR THE CENTURY MARK AND WED
WILL LIKELY SEE BETWEEN 100 AND 105. THURSDAY MAY EVEN REACH INTO
ADVISORY CRITERIA AND CONTINUE THROUGH THE WEEKEND. WILL ISSUE A SPS
AS SORT OF A HEADS UP. THERE ARE SOME DISCREPANCIES WITH MOS BUT ALL
AGREE MID 90S AT THE VERY LEAST. OPTED TO LEAN TOWARD THE WARMER
SOLUTIONS OF THE FWC AND MEX GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
KH
Hazardous weather outlook, Jul 19, 3:45 AM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT TUE JUL 19 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-201000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
445 AM CDT TUE JUL 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER
THE ENTIRE QUAD STATE AREA. LOCALLY HEAVY RAIN WILL BE THE MAIN
HAZARD ACCOMPANYING ANY THUNDERSTORM ACTIVITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE AREA WEDNESDAY AFTERNOON AND EVENING. THE MAIN HAZARD WITH
ANY STORMS THAT DEVELOP WILL BE LOCALLY HEAVY RAIN. THURSDAY THROUGH
FRIDAY NIGHT...SOUTHWEST INDIANA AND KENTUCKYS PENNYRILE REGION
COULD HAVE SOME THUNDERSTORM ACTIVITY ASSOCIATED WITH A SOUTHEASTWARD
MOVING SYSTEM.
WHILE HEAT INDICIES COULD FLIRT WITH 100 EVERY AFTERNOON IN MANY
PLACES...HEAT INDEX FIGURES COULD REACH 105 ON THURSDAY AND FRIDAY
AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DB
Flash Flood, Cape Girardeau
- When
- July 19, 7:00 PM CST to 8:00 PM CST
- Where
- Cape Girardeau County, Jackson
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.383, -89.667
Flooding of Hubble Creek closed several streets and stranded several motorists. A couple of cars were caught in water on Main Street. Three other cars were trapped in flooding on U.S. Highway 61. One motorist was assisted by police. Water was over Jackson Boulevard. The flash flooding was due to thunderstorms with radar-estimated rainfall rates of nearly two inches per hour.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, July 19, 20051 death · 1 event
- Heat in Washington, July 19, 20051 death · 1 event
- Lightning Strikes in Georgia, July 19, 20051 injured · $382,000 · 3 events
- Flash Flooding and Flood in Kansas, July 19, 2005$450,000 · 7 events
- Lightning Strike in New Hampshire, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$100,000 · 1 event
- Flash Flood in North Carolina, July 19, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strikes in Rhode Island, July 19, 2005$30,000 · 52 kt wind · 4 events
- Damaging Wind and Lightning Strike in New Hampshire, July 19, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Maine, July 19, 20051 injured · $20,000 · 1 event
- Flash Flood and Hail in Minnesota, July 19 to 20, 20052.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461288.